MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a patient underwent an unknown procedure where a flexor raabe guiding sheath leaked at the check-flo valve.The user initially used a.035 wire and then switched to a.018 wire.The procedure was completed successfully.There were no issues with any of the other products used in the procedure.No additional procedures/interventions were required for the patient.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
Additional information: b5.Device has been returned but final evaluation of the device has not been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 20sep2021.The procedure performed was lower extremity angioplasty.The access site was the femoral up and over."minor" blood loss to the patient was reported.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d9.Description of event: as reported, a patient underwent a lower extremity angioplasty where a flexor raabe guiding sheath leaked at the check-flo valve.The access site was the femoral up and over.The user initially used a.035 wire and then switched to a.018 wire."minor" blood loss to the patient was reported.The procedure was completed successfully.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The customer returned one used kcfw-5.0-38-55-rb-raabe to cook for investigation.No visible damage was noted.Using a syringe filled with water to flush the device and clamping the device using forceps, no leak was noted.In response to this incident, cook completed a review of the device history record (dhr).The dhr records 1 relevant non-conformance; all affected devices were scrapped.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.A database search for complaints on the reported lot 13999040 found no additional complaints reported from the field.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The device is provided with instructions for use which caution, ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath," and, ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the available information, cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12323976
Report Number1820334-2021-01995
Device Sequence Number11796379
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)240601(10)13999040
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number13999040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/20/2021
10/12/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/28/2021
11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 PACIFIC PLUS BALLOON; DS (ATHERECTOMY CATHETER); VOLCANO IVUS CATHETER; 2.5 PACIFIC PLUS BALLOON.; DS (ATHERECTOMY CATHETER).; VOLCANO IVUS CATHETER.